Alert archive / Minnesota / Small Craft Advisories in 2021
Small Craft Advisory 56, NWS Duluth, MN
NWS Duluth, MN issued this small craft advisory at Aug 26, 2021, 5:05 AM CDT. It took effect at Aug 26, 2021, 4:00 PM CDT. It was in force for 40 hr.
The area
The counties it named.
The facts
- Issued
- Aug 26, 2021, 5:05 AM CDT (10:05 UTC)
- In effect from
- Aug 26, 2021, 4:00 PM CDT
- Expired
- Aug 28, 2021, 8:00 AM CDT
- In force
- 40 hr
- Issued by
- NWS Duluth, MN
The text
As transmitted.
381 WHUS73 KDLH 261005 MWWDLH URGENT - MARINE WEATHER MESSAGE National Weather Service Duluth MN 505 AM CDT Thu Aug 26 2021 LSZ121-143>148-150-262215- /O.NEW.KDLH.SC.Y.0056.210826T2100Z-210828T0300Z/ Chequamegon Bay-Bayfield to Oak Point WI- Silver Bay Harbor to Two Harbors MN-Two Harbors to Duluth MN- Duluth MN to Port Wing WI-Port Wing to Sand Island WI- Sand Island to Bayfield WI-Oak Point to Saxon Harbor WI- Outer Apostle Islands Beyond 5 NM from Mainland- 505 AM CDT Thu Aug 26 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 10 PM CDT FRIDAY... * WHAT...East winds 15 to 25 kt with gusts up to 30 kt and waves 4 to 7 ft expected. * WHERE...Portions of western Lake Superior. * WHEN...From 4 PM this afternoon to 10 PM CDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Anyone operating a smaller vessel should avoid navigating in hazardous conditions. && $$ LSZ140>142-262215- /O.NEW.KDLH.SC.Y.0056.210827T0300Z-210828T0900Z/ Grand Portage to Grand Marais MN- Grand Marais to Taconite Harbor MN- Taconite Harbor to Silver Bay Harbor MN- 505 AM CDT Thu Aug 26 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 4 AM CDT SATURDAY... * WHAT...East winds 10 to 20 kt with gusts up to 25 kt and waves 4 to 7 ft expected. * WHERE...Grand Portage to Grand Marais MN, Grand Marais to Taconite Harbor MN and Taconite Harbor to Silver Bay Harbor MN. * WHEN...From 10 PM this evening to 4 AM CDT Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Anyone operating a smaller vessel should avoid navigating in hazardous conditions. && $$ LE
8 follow-up statements
710 WHUS73 KDLH 261519 MWWDLH URGENT - MARINE WEATHER MESSAGE National Weather Service Duluth MN 1019 AM CDT Thu Aug 26 2021 LSZ121-143>148-150-270330- /O.CON.KDLH.SC.Y.0056.210826T2100Z-210828T0300Z/ Chequamegon Bay-Bayfield to Oak Point WI- Silver Bay Harbor to Two Harbors MN-Two Harbors to Duluth MN- Duluth MN to Port Wing WI-Port Wing to Sand Island WI- Sand Island to Bayfield WI-Oak Point to Saxon Harbor WI- Outer Apostle Islands Beyond 5 NM from Mainland- 1019 AM CDT Thu Aug 26 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 10 PM CDT FRIDAY... * WHAT...Northeast winds 20 to 25 kt with gusts up to 30 kt and waves 4 to 7 ft expected. * WHERE...South Shore of Lake Superior. * WHEN...From 4 PM this afternoon to 10 PM CDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Anyone operating a smaller vessel should avoid navigating in hazardous conditions. && $$ LSZ140>142-270330- /O.CON.KDLH.SC.Y.0056.210827T0300Z-210828T0900Z/ Grand Portage to Grand Marais MN- Grand Marais to Taconite Harbor MN- Taconite Harbor to Silver Bay Harbor MN- 1019 AM CDT Thu Aug 26 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 4 AM CDT SATURDAY... * WHAT...Northeast winds 15 to 20 kt with gusts up to 30 kt and waves 3 to 5 ft expected. * WHERE...Taconite Harbor to Silver Bay Harbor MN, Grand Portage to Grand Marais MN and Grand Marais to Taconite Harbor MN. * WHEN...From 10 PM this evening to 4 AM CDT Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Anyone operating a smaller vessel should avoid navigating in hazardous conditions. && $$
015 WHUS73 KDLH 262043 MWWDLH URGENT - MARINE WEATHER MESSAGE National Weather Service Duluth MN 343 PM CDT Thu Aug 26 2021 LSZ121-148-271000- /O.EXT.KDLH.SC.Y.0056.210826T2100Z-210827T2100Z/ Chequamegon Bay-Bayfield to Oak Point WI- Oak Point to Saxon Harbor WI- 343 PM CDT Thu Aug 26 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 PM CDT FRIDAY... * WHAT...Northeast winds 10 to 15 kt with gusts up to 25 kt and waves 1 to 2 ft expected. * WHERE...Oak Point to Saxon Harbor WI and Chequamegon Bay- Bayfield to Oak Point WI. * WHEN...Until 4 PM CDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Anyone operating a smaller vessel should avoid navigating in hazardous conditions. && $$ LSZ143>147-150-271000- /O.CON.KDLH.SC.Y.0056.210826T2100Z-210828T0300Z/ Silver Bay Harbor to Two Harbors MN-Two Harbors to Duluth MN- Duluth MN to Port Wing WI-Port Wing to Sand Island WI- Sand Island to Bayfield WI- Outer Apostle Islands Beyond 5 NM from Mainland- 343 PM CDT Thu Aug 26 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT FRIDAY... * WHAT...Northeast winds 15 to 20 kt with gusts up to 30 kt and waves 4 to 7 ft expected. * WHERE...Portions of Lake Superior. * WHEN...Until 10 PM CDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Anyone operating a smaller vessel should avoid navigating in hazardous conditions. && $$ LSZ140>142-271000- /O.CON.KDLH.SC.Y.0056.210827T0300Z-210828T0900Z/ Grand Portage to Grand Marais MN- Grand Marais to Taconite Harbor MN- Taconite Harbor to Silver Bay Harbor MN- 343 PM CDT Thu Aug 26 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 4 AM CDT SATURDAY... * WHAT...Northeast winds 20 to 25 kt with gusts up to 30 kt and waves 4 to 7 ft expected. * WHERE...Taconite Harbor to Silver Bay Harbor MN, Grand Portage to Grand Marais MN and Grand Marais to Taconite Harbor MN. * WHEN...From 10 PM this evening to 4 AM CDT Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Anyone operating a smaller vessel should avoid navigating in hazardous conditions. && $$
447 WHUS73 KDLH 270204 MWWDLH URGENT - MARINE WEATHER MESSAGE National Weather Service Duluth MN 904 PM CDT Thu Aug 26 2021 LSZ143>147-150-271415- /O.CON.KDLH.SC.Y.0056.000000T0000Z-210828T0300Z/ Silver Bay Harbor to Two Harbors MN-Two Harbors to Duluth MN- Duluth MN to Port Wing WI-Port Wing to Sand Island WI- Sand Island to Bayfield WI- Outer Apostle Islands Beyond 5 NM from Mainland- 904 PM CDT Thu Aug 26 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT FRIDAY... * WHAT...East winds 10 to 20 kt with gusts up to 30 kt and waves 4 to 7 ft. * WHERE...Portions of Lake Superior. * WHEN...Until 10 PM CDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Anyone operating a smaller vessel should avoid navigating in hazardous conditions. && $$ LSZ140>142-271415- /O.CON.KDLH.SC.Y.0056.210827T0300Z-210828T0900Z/ Grand Portage to Grand Marais MN- Grand Marais to Taconite Harbor MN- Taconite Harbor to Silver Bay Harbor MN- 904 PM CDT Thu Aug 26 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM CDT SATURDAY... * WHAT...Northeast winds 10 to 20 kt with gusts up to 30 kt and waves 4 to 7 ft expected. * WHERE...Taconite Harbor to Silver Bay Harbor MN, Grand Portage to Grand Marais MN and Grand Marais to Taconite Harbor MN. * WHEN...Until 4 AM CDT Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Anyone operating a smaller vessel should avoid navigating in hazardous conditions. && $$ LSZ121-148-271415- /O.CON.KDLH.SC.Y.0056.000000T0000Z-210827T2100Z/ Chequamegon Bay-Bayfield to Oak Point WI- Oak Point to Saxon Harbor WI- 904 PM CDT Thu Aug 26 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM CDT FRIDAY... * WHAT...East winds 10 to 20 kt with gusts up to 25 kt and waves 2 to 5 ft. * WHERE...Oak Point to Saxon Harbor WI and Chequamegon Bay- Bayfield to Oak Point WI. * WHEN...Until 4 PM CDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Anyone operating a smaller vessel should avoid navigating in hazardous conditions. && $$
606 WHUS73 KDLH 270907 MWWDLH URGENT - MARINE WEATHER MESSAGE National Weather Service Duluth MN 407 AM CDT Fri Aug 27 2021 LSZ143>147-150-272115- /O.EXT.KDLH.SC.Y.0056.000000T0000Z-210828T0500Z/ Silver Bay Harbor to Two Harbors MN-Two Harbors to Duluth MN- Duluth MN to Port Wing WI-Port Wing to Sand Island WI- Sand Island to Bayfield WI- Outer Apostle Islands Beyond 5 NM from Mainland- 407 AM CDT Fri Aug 27 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL MIDNIGHT CDT TONIGHT... * WHAT...East winds 10 to 20 kt with gusts up to 30 kt and waves 3 to 6 ft. Waves occasionally 7 to 9 feet. * WHERE...Portions of western Lake Superior. * WHEN...Until midnight CDT tonight. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Anyone operating a smaller vessel should avoid navigating in hazardous conditions. && $$ LSZ140>142-272115- /O.EXT.KDLH.SC.Y.0056.000000T0000Z-210828T1300Z/ Grand Portage to Grand Marais MN- Grand Marais to Taconite Harbor MN- Taconite Harbor to Silver Bay Harbor MN- 407 AM CDT Fri Aug 27 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 AM CDT SATURDAY... * WHAT...Northeast winds 10 to 20 kt with gusts up to 30 kt and waves 3 to 6 ft. Waves occasionally 7 to 9 feet. * WHERE...Taconite Harbor to Silver Bay Harbor MN, Grand Portage to Grand Marais MN and Grand Marais to Taconite Harbor MN. * WHEN...Until 8 AM CDT Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Anyone operating a smaller vessel should avoid navigating in hazardous conditions. && $$ LSZ121-148-272115- /O.EXT.KDLH.SC.Y.0056.000000T0000Z-210827T2300Z/ Chequamegon Bay-Bayfield to Oak Point WI- Oak Point to Saxon Harbor WI- 407 AM CDT Fri Aug 27 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM CDT THIS EVENING... * WHAT...Waves 1 to 4 ft and East wind 10 to 15 knots. * WHERE...Oak Point to Saxon Harbor WI and Chequamegon Bay- Bayfield to Oak Point WI. * WHEN...Until 6 PM CDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Anyone operating a smaller vessel should avoid navigating in hazardous conditions. && $$
487 WHUS73 KDLH 271500 MWWDLH URGENT - MARINE WEATHER MESSAGE National Weather Service Duluth MN 1000 AM CDT Fri Aug 27 2021 LSZ143>147-150-280300- /O.CON.KDLH.SC.Y.0056.000000T0000Z-210828T0500Z/ Silver Bay Harbor to Two Harbors MN-Two Harbors to Duluth MN- Duluth MN to Port Wing WI-Port Wing to Sand Island WI- Sand Island to Bayfield WI- Outer Apostle Islands Beyond 5 NM from Mainland- 1000 AM CDT Fri Aug 27 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CDT TONIGHT... * WHAT...East winds 10 to 20 kt with gusts up to 30 kt and waves 3 to 6 ft. * WHERE...Portions of Lake Superior. * WHEN...Until midnight CDT tonight. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Anyone operating a smaller vessel should avoid navigating in hazardous conditions. && $$ LSZ140>142-280300- /O.CON.KDLH.SC.Y.0056.000000T0000Z-210828T1300Z/ Grand Portage to Grand Marais MN- Grand Marais to Taconite Harbor MN- Taconite Harbor to Silver Bay Harbor MN- 1000 AM CDT Fri Aug 27 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT SATURDAY... * WHAT...Northeast winds 10 to 20 kt with gusts up to 30 kt and waves 3 to 6 ft. * WHERE...Taconite Harbor to Silver Bay Harbor MN, Grand Portage to Grand Marais MN and Grand Marais to Taconite Harbor MN. * WHEN...Until 8 AM CDT Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Anyone operating a smaller vessel should avoid navigating in hazardous conditions. && $$ LSZ121-148-272300- /O.CON.KDLH.SC.Y.0056.000000T0000Z-210827T2300Z/ Chequamegon Bay-Bayfield to Oak Point WI- Oak Point to Saxon Harbor WI- 1000 AM CDT Fri Aug 27 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CDT THIS EVENING... * WHAT...Waves 1 to 4 ft. * WHERE...Oak Point to Saxon Harbor WI and Chequamegon Bay- Bayfield to Oak Point WI. * WHEN...Until 6 PM CDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Anyone operating a smaller vessel should avoid navigating in hazardous conditions. && $$ BJH
376 WHUS73 KDLH 272029 MWWDLH URGENT - MARINE WEATHER MESSAGE National Weather Service Duluth MN 329 PM CDT Fri Aug 27 2021 LSZ121-272130- /O.CAN.KDLH.SC.Y.0056.000000T0000Z-210827T2300Z/ Chequamegon Bay-Bayfield to Oak Point WI- 329 PM CDT Fri Aug 27 2021 ...SMALL CRAFT ADVISORY IS CANCELLED... Winds and waves have diminished in Chequamegon Bay, so the advisory has been canceled. $$ LSZ148-280500- /O.EXT.KDLH.SC.Y.0056.000000T0000Z-210828T0500Z/ Oak Point to Saxon Harbor WI- 329 PM CDT Fri Aug 27 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL MIDNIGHT CDT TONIGHT... * WHAT...Waves 2 to 5 ft. * WHERE...Oak Point to Saxon Harbor WI. * WHEN...Until midnight CDT tonight. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Anyone operating a smaller vessel should avoid navigating in hazardous conditions. && $$ LSZ143>147-150-280500- /O.CON.KDLH.SC.Y.0056.000000T0000Z-210828T0500Z/ Silver Bay Harbor to Two Harbors MN-Two Harbors to Duluth MN- Duluth MN to Port Wing WI-Port Wing to Sand Island WI- Sand Island to Bayfield WI- Outer Apostle Islands Beyond 5 NM from Mainland- 329 PM CDT Fri Aug 27 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CDT TONIGHT... * WHAT...Northeast winds 10 to 20 kt with gusts up to 25 kt and waves 4 to 7 ft. * WHERE...Portions of Lake Superior. * WHEN...Until midnight CDT tonight. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Anyone operating a smaller vessel should avoid navigating in hazardous conditions. && $$ LSZ140>142-280830- /O.CON.KDLH.SC.Y.0056.000000T0000Z-210828T1300Z/ Grand Portage to Grand Marais MN- Grand Marais to Taconite Harbor MN- Taconite Harbor to Silver Bay Harbor MN- 329 PM CDT Fri Aug 27 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT SATURDAY... * WHAT...Northeast winds 10 to 20 kt with gusts up to 30 kt and waves 5 to 8 ft. * WHERE...Taconite Harbor to Silver Bay Harbor MN, Grand Portage to Grand Marais MN and Grand Marais to Taconite Harbor MN. * WHEN...Until 8 AM CDT Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Anyone operating a smaller vessel should avoid navigating in hazardous conditions. && $$ BJH
184 WHUS73 KDLH 280242 MWWDLH URGENT - MARINE WEATHER MESSAGE National Weather Service Duluth MN 942 PM CDT Fri Aug 27 2021 LSZ143-150-281300- /O.EXT.KDLH.SC.Y.0056.000000T0000Z-210828T1300Z/ Silver Bay Harbor to Two Harbors MN- Outer Apostle Islands Beyond 5 NM from Mainland- 942 PM CDT Fri Aug 27 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 AM CDT SATURDAY... * WHAT...Waves 4 to 7 ft. Waves occasionally to 10 feet. * WHERE...Silver Bay Harbor to Two Harbors MN and Outer Apostle Islands Beyond 5 NM from Mainland. * WHEN...Until 8 AM CDT Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Anyone operating a smaller vessel should avoid navigating in hazardous conditions. && $$ LSZ144>148-280500- /O.CON.KDLH.SC.Y.0056.000000T0000Z-210828T0500Z/ Two Harbors to Duluth MN-Duluth MN to Port Wing WI- Port Wing to Sand Island WI-Sand Island to Bayfield WI- Oak Point to Saxon Harbor WI- 942 PM CDT Fri Aug 27 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CDT TONIGHT... * WHAT...Waves 3 to 6 ft. * WHERE...Port Wing to Sand Island WI, Sand Island to Bayfield WI, Two Harbors to Duluth MN, Duluth MN to Port Wing WI and Oak Point to Saxon Harbor WI. * WHEN...Until midnight CDT tonight. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Anyone operating a smaller vessel should avoid navigating in hazardous conditions. && $$ LSZ140>142-281300- /O.CON.KDLH.SC.Y.0056.000000T0000Z-210828T1300Z/ Grand Portage to Grand Marais MN- Grand Marais to Taconite Harbor MN- Taconite Harbor to Silver Bay Harbor MN- 942 PM CDT Fri Aug 27 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT SATURDAY... * WHAT...Northeast winds 10 to 20 kt with gusts up to 25 kt and waves 4 to 7 ft. Waves occasionally to 10 feet. * WHERE...Taconite Harbor to Silver Bay Harbor MN, Grand Portage to Grand Marais MN and Grand Marais to Taconite Harbor MN. * WHEN...Until 8 AM CDT Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Anyone operating a smaller vessel should avoid navigating in hazardous conditions. && $$
620 WHUS73 KDLH 280509 MWWDLH URGENT - MARINE WEATHER MESSAGE National Weather Service Duluth MN 1209 AM CDT Sat Aug 28 2021 LSZ144>148-280615- /O.EXP.KDLH.SC.Y.0056.000000T0000Z-210828T0500Z/ Two Harbors to Duluth MN-Duluth MN to Port Wing WI- Port Wing to Sand Island WI-Sand Island to Bayfield WI- Oak Point to Saxon Harbor WI- 1209 AM CDT Sat Aug 28 2021 ...SMALL CRAFT ADVISORY HAS EXPIRED... Waves have dropped below 2 to 4 feet and will continue to diminish. $$ LSZ140>143-150-281300- /O.CON.KDLH.SC.Y.0056.000000T0000Z-210828T1300Z/ Grand Portage to Grand Marais MN- Grand Marais to Taconite Harbor MN- Taconite Harbor to Silver Bay Harbor MN- Silver Bay Harbor to Two Harbors MN- Outer Apostle Islands Beyond 5 NM from Mainland- 1209 AM CDT Sat Aug 28 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING... * WHAT...Waves 3 to 6 ft. * WHERE...Taconite Harbor to Silver Bay Harbor MN, Outer Apostle Islands Beyond 5 NM from Mainland, Grand Portage to Grand Marais MN, Grand Marais to Taconite Harbor MN and Silver Bay Harbor to Two Harbors MN. * WHEN...Until 8 AM CDT this morning. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Anyone operating a smaller vessel should avoid navigating in hazardous conditions. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Duluth, MN wrote its last area forecast discussion before this small craft advisory went out at Aug 26, 12:38 AM CDT, 4 hours 27 minutes earlier.
Area forecast discussion, Aug 26, 12:38 AM CDT, 4 hours 27 minutes before
Area Forecast Discussion National Weather Service Duluth MN 1238 AM CDT Thu Aug 26 2021 .DISCUSSION...(This evening through Tuesday) Issued at 201 PM CDT Wed Aug 25 2021 Summary: Sunny and breezy today before we transition into a wetter pattern through the weekend and into the weekend. A cold front has pushed through the region today switching winds around to the northwest gusting at times to near 20 mph. RH values have dropped into the lower 30s leading to Near Critical Fire Weather conditions for the Arrowhead. Moving into Thursday the aforementioned cold front begins to lift northward as a warm front becoming quasi-stationary around northeastern NE to northern IA to southern WI. Additionally, a trough over the PAC NW will slowly move eastward which will put the CWA in southwest flow aloft. Due to that, several shortwaves circulating through the synoptic pattern will help provide lift for several rounds of showers starting Thursday afternoon through the weekend. For the first round, PWAT values around 1.5" along with strong theta-e advection will provide enough moisture for elevated showers to develop north of the warm front in an isentropic lift set-up. The second round of precipitation will move through Friday night with the final round moving through overnight Saturday into Sunday morning as the larger upper level trough moves eastward. Currently, it does appear that the best location for higher precipitation amounts of 1-2" through Saturday morning will be south of U.S. 2. WPC has added a Marginal Risk Excessive RainFall for our southern zones for Thursday along with a Slight Risk on Friday for parts of Northwest Wisconsin. CAMs have discrepancies on location and timing which could inhibit rainfall total amounts for the week. After the main upper level trough moves through, the CWA will shift into a zonal pattern by Monday providing near normal temperatures for the region. && .AVIATION...(For the 06Z TAFS through 06Z Thursday night) Issued at 1237 AM CDT Thu Aug 26 2021 High pressure over the terminals at the start of this forecast with VFR. A series of upper level disturbances will move through the area generating showers and thunderstorms. Have a VCTS or VCSH mention where needed as confidence is low in when the terminals will be affected. Cigs may drop into the MVFR range in the vicinity of any thunderstorms. Gusty winds will also affect most of the terminals from late morning through the evening. && .MARINE... Issued at 948 PM CDT Wed Aug 25 2021 Northwest winds along the north shore will diminish with light southerly winds along the south shore. Winds will switch around to the northeast Thursday morning around 10 knots and increase to 15 to 20 knots with gusts to near 25 knots by late afternoon. Waves will begin to increase by late afternoon to 2-3 feet from Oak Point to Saxon Harbor, the Apostle Islands, to the Twin Ports, reaching to 5 to 6 foot waves by Thursday evening. Higher waves are forecast along the north shore, with some to near 7 feet possible. A Small Craft Advisory will likely be issued for Thursday night through Friday. && .PRELIMINARY POINT TEMPS/POPS... DLH 54 67 55 63 / 0 50 50 60 INL 46 65 51 65 / 0 30 40 40 BRD 54 69 56 68 / 0 60 60 60 HYR 52 74 54 71 / 0 50 60 60 ASX 54 69 53 71 / 0 40 50 60 && .DLH WATCHES/WARNINGS/ADVISORIES... WI...None. MN...None. LS...None. && DISCUSSION...KSE AVIATION...GSF/LE MARINE...KSE/GSF
Hazardous weather outlook, Aug 25, 3:16 PM CDT, 13 hours 49 minutes before
Hazardous Weather Outlook National Weather Service Duluth MN 316 PM CDT Wed Aug 25 2021 MNZ010>012-018>021-026-037-262030- Koochiching-North St. Louis-Northern Cook/Northern Lake- North Itasca-Central St. Louis-Southern Lake/North Shore- Southern Cook/North Shore-South Itasca-Carlton/South St. Louis- 316 PM CDT Wed Aug 25 2021 This Hazardous Weather Outlook is for portions of northeast Minnesota. .DAY ONE...This afternoon and Tonight Particulate pollution from wildfire smoke will reduce air quality for today and tonight. An Air Quality Advisory is now in effect through Friday at 8 PM. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Periodic thunderstorms are possible Thursday through Saturday. Some storms may be strong to severe Saturday. Strong northeast winds will increase the threat of rip currents Thursday and Friday for areas near the Twin Ports, including the beaches of Duluth and Superior. .SPOTTER INFORMATION STATEMENT... Skywarn spotter activation will not be needed this afternoon or tonight. MNZ025-033>036-038-WIZ001>004-006>009-262030- North Cass-South Cass-Crow Wing-Northern Aitkin-South Aitkin-Pine- Douglas-Bayfield-Ashland-Iron-Burnett-Washburn-Sawyer-Price- 316 PM CDT Wed Aug 25 2021 This Hazardous Weather Outlook is for portions of northeast Minnesota and northwest Wisconsin. .DAY ONE...This afternoon and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Periodic thunderstorms are possible Thursday through Saturday. Some storms may be strong to severe Saturday. The southern portions of the region could see some heavy rainfall, at times, which could lead to some localized flash flooding. .SPOTTER INFORMATION STATEMENT... Skywarn spotter activation will not be needed this afternoon or tonight. LSZ121-140>148-150-262030- Bayfield to Oak Point WI-Grand Portage to Grand Marais MN- Grand Marais to Taconite Harbor MN- Taconite Harbor to Silver Bay Harbor MN- Silver Bay Harbor to Two Harbors MN-Two Harbors to Duluth MN- Duluth MN to Port Wing WI-Port Wing to Sand Island WI- Sand Island to Bayfield WI-Oak Point to Saxon Harbor WI- Outer Apostle Islands Beyond 5 NM from Mainland- 316 PM CDT Wed Aug 25 2021 This Hazardous Weather Outlook is for portions of Lake Superior and the Nearshore waters of western Lake Superior. .DAY ONE...This afternoon and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Northeast winds are expected to strengthen Thursday and last through Friday night, which may produce dangerous conditions for small craft. Periodic thunderstorms are possible late Thursday through Saturday. Some storms could become strong to severe Saturday. JTS More information may be obtained at the following web address: http://www.weather.gov/duluth (all lower case)
The office that day
Everything else NWS Duluth, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 26, 5:43 AM CDT | Beach Hazards Statement | DLH | Carlton, Saint Louis | 15 hr |
| Aug 26, 1:16 PM CDT | Wind Advisory | DLH | Cass, Crow Wing | 104 min |
Nearby
Small Craft Advisories in Minnesota, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.